MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-6-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium spring coil could not be detached after many attempts.It was reported non-detachment occurred.The physician attempted to detach the coil with the instant detacher 3 times.The physician did not try to detach with another instant detacher.There was no issue with the instant detacher.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).It was noted the patient's blood flow was normal and vessel tortuosity was minimal.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: as found condition- the axium prime was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within an opened axium prime inner pouch.Visual inspection/damage location details: the axium prime pusher was found broken distal to the break indicator, indicative that a manual detachment was attempted at this location.The proximal segment (actuator interface, positive load indicator and break indicator) was not returned for analysis.The release wire was found extending out of the proximal end of the distal segment and broken.The pusher was found bent at ~77.7cm from the proximal end.The coin was found fully retracted out of the lumen stop.Blood was found under the ptfe shrink tubing, within the lumen stop and on the release wire/coin.The implant coil was already detached from the pusher and not returned for analysis.Testing/analysis ¿n/a conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed as the implant coil was already detached and not returned.However, the failure could not be ruled out.It is likely the cause of the reported non-detachment is the blood found within the lumen stop, on the coin/release wire and under the jacket caused the coin to become stuck within the lumen stop.The proximal pusher (actuator interface, positive load indicator and break indicator) and instant detacher used in the event was not returned.Therefore, any contribution of the proximal pusher and instant detacher towards the non-detachment could not be determined.Customer reported not attempting to manually detach the device, however, the pusher was broken near the break indicator, indicative of a manual detachment attempt.The release wire was found broken, likely due to resistance caused by stuck release wire/coin due to the blood.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18518889
Report Number9612164-2024-00251
Device Sequence Number7588184
Product Code KRD
UDI-Device Identifier00763000313890
UDI-Public00763000313890
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberAPB-2-6-HX-ES
Device Catalogue NumberAPB-2-6-HX-ES
Device Lot Number226487742
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale